Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 233, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 31, 2021, 2:44 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 2:44 AM CDT (07:44 UTC)
- Expired
- Jul 31, 2021, 4:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 147 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3178 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WHUS54 KMOB 310744
SMWMOB
GMZ675-310945-
/O.NEW.KMOB.MA.W.0233.210731T0744Z-210731T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
244 AM CDT Sat Jul 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 445 AM CDT.
* At 243 AM CDT, a strong thunderstorm was located 30 nm southwest of
Okaloosa Deep Water Reef, or 52 nm south of Mary Esther, moving
southwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2933 8712 2975 8714 2993 8640 2939 8640
2938 8655 2939 8669 2935 8690
TIME...MOT...LOC 0743Z 041DEG 16KT 2954 8681
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
956
FZUS74 KMOB 310937
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
437 AM CDT Sat Jul 31 2021
GMZ675-310946-
/O.EXP.KMOB.MA.W.0233.000000T0000Z-210731T0945Z/
437 AM CDT Sat Jul 31 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 445 AM CDT...
The affected areas were...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 2933 8712 2975 8714 2993 8640 2939 8640
2938 8655 2939 8669 2935 8690
TIME...MOT...LOC 0936Z 041DEG 16KT 2917 8718
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 30, 11:58 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 30, 11:58 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CDT Fri Jul 30 2021
.AVIATION /31.06Z Issuance/...VFR conditions expected through
most of the period with only isolated showers and thunderstorms,
mainly along the seabreeze, during the afternoon hours on Saturday.
May be a very few isolated showers just offshore during the
early morning hours Saturday, but don't expect those to have any
impacts on TAFs. Otherwise only light, primarily southwest to
west winds (but a little more southerly near the coast during the
afternoon hours as the sea breeze moves inland). /12
&&
.PREV DISCUSSION... /issued 1148 PM CDT Fri Jul 30 2021/
NEAR TERM /Now Through Sunday/...
..Extremely Dangerous Heat Conditions Persist Through Saturday...
For at least one more day, the heat is on. The hot and humid
weather will persist through the weekend. Upper level ridging will
continue over the area on Saturday, then weaken somewhat on Sunday
as a broad upper level trough develops over the eastern part of
the country. At the surface, a weak boundary will drop south into
interior southwest and south-central Alabama by late Saturday
afternoon, and then remain over the general area through Sunday.
Low level winds become more southwesterly, advecting increased
moisture into our area, with PWATS increasing from around 1.4 to
1.6 inches early Saturday up to around 1.8 to 2.2 inches by late
Sunday. Although overall atmospheric moisture will be a little
lower on Saturday, with the subsidence from the ridging aloft we
expect only isolated to scattered showers and storms. with the
limited convective coverage and cloud cover, along with subsidence
from the ridge aloft, expect another very hot day on Saturday with
highs in the mid to upper 90s across the region (perhaps a few
locations with temps rising to around 100 degrees over interior
portions of south-central Alabama). Dew point temps are expected
to be in the upper 70s and lower 80s near the coast, mid 70s
inland. This will result in heat indices again rising above 107
degrees across most of the region, with some ares topping out at 112
to 114 degrees (or even a few degrees higher). Accordingly,
Excessive Heat Warnings and Heat Advisories will remain in effect
across the forecast area through Saturday.
With the increased troughing aloft, some weak shortwave energy
aloft, combined with daytime heating, the lingering surface
trough, and localized sea breeze interactions near the coast will
all result in more widespread showers and storms on Sunday (and we
will continue to carry low end likely PoPs for Sunday). Although
dew point temps will be higher on Sunday with the more established
southwesterly low level flow, the actual high temps will be
tempered slightly due to the increased precip and cloud cover,
only reaching the low to mid 90s in most locations. As a result,
heat indices will likely be a little lower on Sunday, although
still hot enough (generally around 107 to 110 for most areas) to
likely require a Heat Advisory for the entire area on Sunday.
Overnight lows on Saturday night into early Sunday morning will
remain warm and muggy, mainly in the mid to upper 70s and even a
few lower 80s along and just inland from the coast. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM to 7 PM CDT Saturday for
ALZ052-261>266.
Heat Advisory until 10 AM CDT Saturday for ALZ052-261>266.
Heat Advisory until 7 PM CDT Saturday for ALZ051-053>060.
FL...Excessive Heat Warning from 10 AM to 7 PM CDT Saturday for
FLZ201>206.
Heat Advisory until 10 AM CDT Saturday for FLZ201>206.
MS...Excessive Heat Warning from 10 AM to 7 PM CDT Saturday for
MSZ067-075-076-078-079.
Heat Advisory until 10 AM CDT Saturday for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:23 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 7:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Jul 31, 12:18 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 31 hr |
| Jul 31, 3:46 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Jul 31, 3:52 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 31, 4:33 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 42 min |
| Jul 31, 6:27 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Jul 31, 5:51 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 39 min |
| Jul 31, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Jul 31, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jul 31, 6:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.